OUT OF IT

msann
By msann Latest Reply 2012-01-15 21:59:49 -0600
Started 2012-01-08 22:57:05 -0600

HEY GUYS YESTERDAY BSL WAS 69 I GOT UP FROM BED COULDNT WALK THOUGHT WAS GOING TO HAVE TO CALL MY DAUGHTER HUBBY HAD LEFT I CHECK MY VITALS BP WAS GOOD I TOOK MY INSULIN AND ATE I FELT SO BAD I KNOW YOUALL KNOW HOW I FEEL, I WAS SOOOOO TIRED AFTER ABOUT 2 HRS I STARTED DOING BETTER I HATE WHEN I HAVE LOWS, HOPE ALL ARE WELL


33 replies

msann
msann 2012-01-15 21:59:49 -0600 Report

THANKS TO ALL I LEARNED NOT TO DAO THAT ANY MORE,TO TAKE MY DEXTROSE AND BRING IT UP, THEN CHECK AND THEN DO INSULIN ,

2012-01-11 02:32:06 -0600 Report

I have to agree w/mcnitt. I can't believe you took insulin w/a bsl of 69. You could've ended up in the hospital. I'm not on insulin but I know that when mine gets that low, I'm just too tired to do anything. So I just sleep. Which is just as bad as injecting insulin w/a low bsl.

mcnitt
mcnitt 2012-01-10 19:37:19 -0600 Report

If I understand correctly, you took some insulin when your blood sugar was only 69? That would only make the problem worse. I have had many similar experiences and can offer you this bit of hope: I found that when my blood surgar is under good control, the lows won't bother you so much. Good Luck!

annesmith
annesmith 2012-01-10 01:32:41 -0600 Report

I think that must have been pretty awful…my body is pretty much used to the highs, so anything below 158 and I feel like crap. I once knew a young lady that was diagnosed adult onset type 1, and she kept on taking her insulin on an empty stomach, or when she had very very little to eat…I know this probably does not apply to you, but I am still astounded at what happened to her…after taking her insulin with no food in her, or very little food for a whole year, her A1c fell to a 3.3!!!!! That shook her up really really bad. I thought that was awful!!!! I had warned her that it'll drive her sugars down really super bad, but she kept insisting it would be fine…well, it wasn't. She went from an A1c of 10plus to 3.3 in a year. I have no idea what happened to her, as, we went on the outs permanently…she had mental issues, and so on and so forth. I would say maybe you need to ask your doctor about eating more at night, or reducing your insulin before going to bed…sincerely, ANNE

Caroltoo
Caroltoo 2012-01-10 01:38:14 -0600 Report

Anne,
Thank you for sharing that. I didn't know they could go that low, well I didn't know an A1c could go that low and the person survive. That is a scary thought and a lot different that one low BG that could put us in the hospital ER for a while. I'm amazed.
Carol

2012-01-11 03:29:25 -0600 Report

No Carol. Not the A1C getting that low. That would mean you are no longer a diabetic. It's the BGL that is extremely low.

Caroltoo
Caroltoo 2012-01-11 11:49:49 -0600 Report

msann's BG is very low, but I was responding to your commnet about your friend—where you stated in the previous paragraph, "She went from an A1c of 10plus to 3.3 in a year."

2012-01-11 11:53:55 -0600 Report

U must have me confused w/someone else. Because mine has been quite high.

Caroltoo
Caroltoo 2012-01-11 12:05:49 -0600 Report

Yes, actually I didn't catch that … I responded to Annesmith's comment and you responded to mine. Mine was about her friend and that was a quote from her comment.

2012-01-11 15:14:41 -0600 Report

I'm so very sorry Carol2. With a few of us who have the same name, (or screen name), it does get kinda confusing. Please except my apologies.

Caroltoo
Caroltoo 2012-01-11 15:16:56 -0600 Report

No problem, Annalease, the way comments pop up out here (as opposed to on the actual discussion page), it is sometimes very hard to figure out what any of us are responding too!

red flower lady
red flower lady 2012-01-09 23:07:59 -0600 Report

You need to evaluate what you ate the night before, as well as how much insulin you took with that meal and before bed. If you have a set amount, but don't eat what goes along with it, then you need to adjust the meds. Ask your dr/nurse about doing a sliding scale and make sure they give you the amount of insulin for the bg levels. Also, make sure you keep glucose tabs by your bed and take them first and then when your levels rise, you can take a shot and eat something normal. I hope you are feeling better now:)

sweetkyfirefly83
sweetkyfirefly83 2012-01-09 10:47:31 -0600 Report

I feel your pain. My body is so used to having really high bsl, so anytime my sugar is below 120 I feel like crap. But if it gets below 75, I start the sweating, shaking, weakness, and all the "fun" symptoms. Hang in there.

Set apart
Set apart 2012-01-11 06:28:20 -0600 Report

I am kind of the same norms for me are in The 100-120s and then after I feel weird, but at 69 I would have done like some of you guys had a snack maybe some peanut butter crackers about 3 then monitored to not get too high. Insulin at this point for me would drop me too quick and would not need it. I try to not take insulin unless I am over 130-140 and need to eat will also have a very low carb meal so that the insulin is only taken to get me back on track. Good luck"

pixsidust
pixsidust 2012-01-09 09:07:38 -0600 Report

I am on Metformin only. I still take my medicine with food. Its important to be very sensitive to yourself. I do eat lightly before bed as well. Maybe your insulin dose should be lessened at night. I feel like total junk in my 60's. I can not imagine lower. My grandfather was on shots and he would get the shakes so hard. Keep a can of full sugar soda by your bed for an emergency but eat that protein and carb to get through the night

SaraO
SaraO 2012-01-09 07:31:34 -0600 Report

I have experienced the low blood sugar symptoms as high as 80s and I have been fine at 31. Scary. Please becareful with taking insulin when you are low like that. It will just force it lower. I'm always afraid that my sugar is dropping so fast that a few minutes can make a huge difference. I'm sure you had a good meal and that makes a big difference. I also struggle with low fasting. I think Doc is right to lower pm insulin. You may want to try a more substantial bedtime snack, with some good protien, 1/2 a sandwich with turkey or peanut butter. That always helps me. Good Luck! and Take care!

2012-01-11 03:32:26 -0600 Report

I'm just the opposite. 80s I'm fine. Anything that's lower than a 35 call the paramedics, cause I'm completely unconscious.

msann
msann 2012-01-08 23:05:49 -0600 Report

i got to call my educator in the morning i need to go down some more on my evening dose,because weight going down thanks for replying

jayabee52
jayabee52 2012-01-08 23:01:35 -0600 Report

I don't know if taking your insulin would be what I would have done with a BG level at 69. I would have eaten something first to bring up my BG and then do the insulin. Do you usually feel this bad at 69?

2012-01-11 02:39:13 -0600 Report

Your right James. W/a BSL that low, I would've stayed away from the insulin. That would make it even lower. To the point of coming to in the ER.

Caroltoo
Caroltoo 2012-01-11 03:23:43 -0600 Report

How true…but we don't always think clearly when we are that low either.

Set apart
Set apart 2012-01-11 06:31:47 -0600 Report

I totally agree when I have bad lows like 35 I carb up so much cuz I am not thinking straight and am scared then suddenly I am like at 184 not sure what happened. It is scary sweaty, shaky and scared feelings take over at this point!

2012-01-11 02:39:03 -0600 Report

Your right James. W/a BSL that low, I would've stayed away from the insulin. That would make it even lower. To the point of coming to in the ER.